MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE LP; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE LP; CATHETER, PERCUTANEOUS
Catalog Number 9-TVLP4F90/060
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on 01 november 2024, a 4f amplatzer torqvue lp delivery system (lot 10353324) was chosen for procedure during a patent ductus arteriosus (pda) closure on a 4-week old, 1.1kg patient.The delivery system was initially used, but it was noted to have a leak at the proximal end of the catheter where the white tubing attaches to the blue catheter.The delivery system was removed, and another 4f amplatzer torqvue lp delivery system (lot 10353324) was prepared, but it was also noted to have a leak at the same spot.A third 4f amplatzer torqvue lp delivery system (lot 10334851) was used to successfully deploy the device.There were no adverse patient effects reported.The patient status was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 4f amplatzer torqvue lp delivery system (lot 10353324 device 1) was chosen for procedure during a patent ductus arteriosus (pda) closure on a 4-week old, 1.1kg patient.The delivery system was prepared.The delivery system was initially used, but it was noted to have a leak at the proximal end of the catheter where the white tubing attaches to the blue catheter.The delivery system was removed, and another 4f amplatzer torqvue lp delivery system (lot 10353324 device 2) was selected for use.During device preparation it was also noted to have a leak at the same spot.The second delivery system (lot 10353324 device 2) did not make contact with the patient.A third 4f amplatzer torqvue lp delivery system (lot 10334851) was used to successfully deploy the device.The patient remained hemodynamically stable throughout the procedure.There was a delay in procedure, but there were no adverse patient effects reported.
 
Additional Manufacturer Narrative
Further information was received indicating the device reported leak occurred during device preparation and did not make contact with the patient.This event no longer meets mdr reporting criteria since the fluid leak was seen prior to the procedure, this may require replacement of the product and would not likely cause or contribute to a patient injury, therefore this is not reportable.Below is the device analysis as an initial report was provided.It was reported that during the device preparation it had a leak at the proximal end of the catheter was reported.The investigation found that the screw part of the extension tube was fractured.Due to the fracture that was found on the screw point of the extension tube, the component was unable to be attached during functional testing.A torquevue catheter subassembly was returned and sent to the s&t (science and technology) testing for analysis.The tests indicated a leak under the strain relief.Upon removing the strain relief, damage breaching the tubing and braiding was noted, which was identified as the likely cause of the leak.As event appears to be related to a potential product quality issue; therefore, the issue is being addressed per internal operating procedures.Abbott will continue to trend the performance of these devices.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications prior to shipment.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER TORQVUE LP
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20783175
Report Number2135147-2024-06027
Device Sequence Number9005810
Product Code DQY
UDI-Device Identifier00811806011561
UDI-Public(01)00811806011561(17)270430(10)10353324
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K131063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-TVLP4F90/060
Device Lot Number10353324
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 DA
Patient SexUnknown
Patient Weight1 KG